Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2008, 8:14 AM CDT for Henry County, Mercer County, Rock Island County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 8:14 AM CDT (13:14 UTC)
- Expired
- May 30, 2008, 9:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Henry County, IL, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:15 AM CDT | HAIL 0.75 | 1 S Matherville, IL | DELAYED REPORT...HAIL WAS MIXED WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:19 AM CDT | Tornado Watch | SPC | 8 hr |
| May 30, 7:56 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 301314 SVRDVN ILC073-131-161-301415- /O.NEW.KDVN.SV.W.0064.080530T1314Z-080530T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 814 AM CDT FRI MAY 30 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS... NORTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS... SOUTH CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... * UNTIL 915 AM CDT. * AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR BODEN...OR 10 MILES NORTHEAST OF ALEDO...AND MOVING NORTHEAST AT 53 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORION...LYNN CENTER AND 6 MILES SOUTHEAST OF WARNER AROUND 825 AM CDT... ANDOVER AROUND 830 AM CDT... CAMBRIDGE AROUND 835 AM CDT... GENESEO AROUND 840 AM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND 23. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 13 AND 29. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4153 9017 4127 8996 4117 9061 4131 9068 TIME...MOT...LOC 1314Z 245DEG 46KT 4127 9053 $$
4 follow-up statements
000 WWUS53 KDVN 301325 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 825 AM CDT FRI MAY 30 2008 ILC073-131-161-301415- /O.CON.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/ ROCK ISLAND IL-MERCER IL-HENRY IL- 825 AM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR CENTRAL HENRY...NORTHEASTERN MERCER AND SOUTH CENTRAL ROCK ISLAND COUNTIES... AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR SHERRARD...OR 12 MILES SOUTH OF ROCK ISLAND...MOVING NORTHEAST AT 44 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ORION...LYNN CENTER AND SUNNY HILL AROUND 830 AM CDT... WARNER AND 6 MILES NORTHWEST OF ANDOVER AROUND 835 AM CDT... MORRISTOWN...OSCO AND 7 MILES NORTHWEST OF CAMBRIDGE AROUND 840 AM CDT... GENESEO AROUND 850 AM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 9 AND 23. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 12 AND 29. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4153 9017 4127 8996 4117 9061 4131 9068 TIME...MOT...LOC 1325Z 242DEG 39KT 4132 9047 $$
000 WWUS53 KDVN 301337 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 837 AM CDT FRI MAY 30 2008 ILC073-131-161-301415- /O.CON.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/ ROCK ISLAND IL-MERCER IL-HENRY IL- 837 AM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR CENTRAL HENRY...NORTHEASTERN MERCER AND SOUTH CENTRAL ROCK ISLAND COUNTIES... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR BODEN...OR 10 MILES NORTHEAST OF ALEDO... MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OPHIEM AND SUNNY HILL AROUND 845 AM CDT... ORION...LYNN CENTER...ANDOVER AND WARNER AROUND 850 AM CDT... OSCO...MORRISTOWN AND 6 MILES NORTHWEST OF CAMBRIDGE AROUND 855 AM CDT... GENESEO AROUND 900 AM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 9 AND 23. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 12 AND 29. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4153 9017 4127 8996 4117 9061 4131 9068 TIME...MOT...LOC 1337Z 244DEG 48KT 4127 9055 $$
000
WWUS53 KDVN 301358
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 AM CDT FRI MAY 30 2008
ILC131-161-301408-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
ROCK ISLAND IL-MERCER IL-
858 AM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER AND SOUTH
CENTRAL ROCK ISLAND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4123 9023 4123 9025 4122 9028 4122 9030
4121 9031 4122 9033 4120 9037 4120 9043
4141 9043 4153 9017 4127 8996
TIME...MOT...LOC 1358Z 244DEG 48KT 4139 9021
$$
ILC073-301415-
/O.CON.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
HENRY IL-
858 AM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL HENRY COUNTY...
AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED APPROXIMATELY NEAR OSCO...OR 6 MILES NORTHWEST OF
CAMBRIDGE...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GENESEO AROUND 905 AM CDT...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND
23.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 13 AND
29.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4123 9023 4123 9025 4122 9028 4122 9030
4121 9031 4122 9033 4120 9037 4120 9043
4141 9043 4153 9017 4127 8996
TIME...MOT...LOC 1358Z 244DEG 48KT 4139 9021
$$000
WWUS53 KDVN 301412
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT FRI MAY 30 2008
ILC073-301421-
/O.EXP.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
HENRY IL-
911 AM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY EXPIRES
AT 915 AM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED AND WAS MOVING OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4123 9023 4123 9025 4122 9028 4122 9030
4121 9031 4122 9033 4120 9037 4120 9043
4141 9043 4153 9017 4127 8996
TIME...MOT...LOC 1411Z 244DEG 48KT 4146 9000
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 30, 3:35 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT FRI MAY 30 2008
.SYNOPSIS...
AN MCS STRETCHED ACROSS THE ENTIRE STATE OF IOWA INTO ERN NE AND
NERN KS EARLY THE MORNING. TSRA WAS DUMPING HEAVY RAIN AGAIN ON AREAS
ALONG AND NORTH OF HIGHWAY 30. SEVERE THREAT HAS DIMINISHED
SOME...BUT ISOLATED REPORTS OF DAMAGING WIND ARE STILL TRICKLING
IN. LATEST SURFACE ANALYSIS PLACED WARM FRONT OVER SE IA...SO ANY
STORMS NEAR THE FRONT WILL HAVE DAMAGING WIND/TOR POTENTIAL EARLY
THIS MORNING.
&&
.SHORT TERM...TODAY AND TONIGHT...
LATEST RUC PROGS KEEP SB/ELEVATED INSTABILITY AXIS ANCHORED OVER
SWRN AND CENTRAL IA THIS MORNING. SSW-SW H8 WINDS OF 40-50KTS WILL
TRANSPORT THE UNSTABLE AIR OVER THE VARIOUS OUTFLOWS AND THE WARM
FRONT ITSELF...WHICH WILL MAINTAIN CONVECTION OVER MUCH OF THE
AREA THROUGH MID MORNING. THE QUESTION IS IF THE CONVECTION WILL
BE ABLE TO MOVE INTO THE SERN CWA THIS MORNING. IF IT DOES...AND
IT SHOULD BASED ON VEERING H8 WINDS...IT SHOULD STABILIZE THE
AIRMASS ENOUGH TO IMPEDE SIGNIFICANT SEVERE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AS...THE SURFACE TROF/COLD FRONT MOVES THROUGH.
HAVE MAINTAINED CATEGORICAL POPS THROUGH 18Z OVER THE NW TWO
THIRDS...THEN TAPERED OFF TO CHANCE/LIKELYS POPS IN THE AFTERNOON
FROM NW TO SE. KEPT THE MENTION OF SEVERE IN THE SE WHERE THIS
BEST CHANCE FOR THE ATMOSPHERE TO RECOVER FROM THE MORNING
CONVECTION EXISTS. FLASH FLOOD WATCH WILL REMAIN AS IS WITH THREAT
OF TRAINING THUNDERSTORMS MAINLY OVER THE NRN HALF AND DRIER SOIL
OVER THE THE SRN HALF ABLE TO ABSORB SOME PCPN. PCPN THREAT TO
DIMINSH/END FROM NW TO SE THIS EVENING AS MID LEVEL S/W MOVES
THROUGH. TEMPS TODAY SHOULD WARM INTO THE LOW 80S SE AHEAD OF THE
SURFACE FRONT WITH CLOUDS AND SHRA/TSRA N WILL KEEP TEMPS IN THE
70S. ...DLF...
.LONG TERM...SATURDAY THROUGH THURSDAY...
NW FLOW ONCE AGAIN SETS UP OVER THE CENTRAL AND NRN PLAINS FOR THE
WEEKEND. PIECES OF ENERGY SHOULD BE ABLE TO TAKE ADVANTAGE OF
UNSTABLE AIR NEAR THE SURFACE TO SET OFF SOME ISOLATED TO SCATTERED
TSRA OVER PARTS OF THE CWFA SATURDAY AND SUNDAY. TEMPS THROUGH THE
WEEKEND SHOULD BE NEAR SEASONAL WITH MID TO UPPER 70S NE TO LOW
80S IN THE SOUTH. NEXT CHANCE OF SIGNIFICANT PCPN/TSRA WILL BE
TUESDAY NIGHT AHEAD OF A S/W MOVING THROUGH THE CENTRAL PLAINS.
NO CHANGES WERE MADE TO THE FORECAST BEYOND TUESDAY. ...DLF..
&&
.HYDROLOGY...
HEAVY RAINS CONTINUE TO FALL NORTHWEST OF A LINE FROM SIGOURNEY
THROUGH MAQUOKETA THROUGH FREEPORT EARLY THIS MORNING. RADAR
ESTIMATES WERE AS HIGH AS 6 INCHES OF RAIN SINCE THURSDAY
MORNING...HOWEVER THERE HAVE BEEN NO REPORTS TO VERIFY THE RADAR
ESTIMATES. A REPORT OF 3.5 INCHES OF RAIN SINCE 1130 PM
THURSDAY...WAS JUST RECEIVED FROM THE BENTON/BUCHANAN COUNTY LINE.
THE RAIN THAT ALREADY HAS OCCURRED PLUS ADDITIONAL MODERATE TO
HEAVY RAINS THIS MORNING WILL CAUSE SIGNIFICANT FLOODING OVER MOST
OF EASTERN IOWA. FLOODING WARNINGS ARE ALREADY OUT FOR MANCHESTER
ON THE MAQUOKETA AND DEWITT ON THE WAPSIPINICON RIVERS. RIVER
FORECASTS FROM THURSDAY EVENING WHICH WERE BASED ON TODAYS QPF TAKE
MOST FORECAST POINTS IN EASTERN IOWA A WELL AS THE MISSISSIPPI
RIVER SOUTH OF THE QUAD CITIES ABOVE FLOOD STAGE DURING THE NEXT
SEVERAL DAYS.
...DLF...
&&
.AVIATION...
LARGE AREA OF THUNDERSTORMS CURRENTLY AFFECTING MUCH OF IOWA
...NORTHWEST ILLINOIS AND SOUTHERN WISCONSIN WILL CONTINUE THROUGH
MUCH OF THE MORNING. EXPECT MVFR AND BRIEF IFR CONDITIONS IN/NEAR
THUNDERSTORMS DUE TO HEAVY RAIN. EVENTUALLY A COLD FRONT WILL MOVE
ACROSS THE KCID AND KDBQ TAF SITES BY EARLY AFTERNOON DIMINISHING
OR ENDING THE THUNDERSTORMS. HOWEVER...ADDITIONAL STORMS SHOULD
FORM AHEAD OF THE FRONT THIS AFTERNOON AFFECTING THE KBRL AND
POSSIBLY KMLI TAF SITES AND EAST INTO ILLINOIS. SOUTH WINDS WILL
SHIFT TO THE SOUTHWEST TO WEST BEHIND THE FRONT. DRIER AIR COMING
INTO THE REGION BEHIND THE COLD FRONT WILL RETURN VFR CONDITIONS
FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR CARROLL-JO
DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
DLF/DLFHazardous weather outlook, May 30, 4:55 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT FRI MAY 30 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 455 AM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE THE AREA TODAY. A MODERATE RISK OF SEVERE THUNDERSTORMS COVERS LOCATIONS SOUTHEAST OF A LINE FROM KAHOKA MISSOURI THROUGH ALEXIS ILLINOIS TO JUST SOUTH OF PRINCETON ILLINOIS. HEAVY RAINS FROM EARLY THURSDAY THROUGH THIS MORNING WILL CONTINUE TO CAUSE FLASH FLOODING OVER AREAS NORTH OF HIGHWAY 30 IN EAST CENTRAL IOWA EARLY THIS MORNING. RUNOFF FROM THESE RAINS WILL ALSO CAUSE FLOODING ON MANY TRIBUTARY RIVERS IN EAST CENTRAL AND SOUTHEAST IOWA. A LARGE COMPLEX OF THUNDERSTORMS FROM NORTHEAST AND EAST CENTRAL IOWA INTO SOUTHEAST NEBRASKA AND NORTHEAST MISSOURI WILL CONTINUE TO PRODUCE HEAVY RAINS THIS MORNING. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE LOCATED ON THE SOUTHERN EDGE OF THE COMPLEX. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE STORMS ARE EXPECTED TO WEAKEN LATER THIS MORNING. STORMS WILL THEN REDEVELOP OR INTENSIFY OVER THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT MOVING THROUGH THE REGION. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE MAINLY OVER WEST CENTRAL ILLINOIS. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA SATURDAY THROUGH MONDAY. AT THIS TIME IT DOES NOT APPEAR THAT THESE STORMS WILL BE SEVERE. MORE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA TUESDAY. THERE ARE INDICATIONS THAT THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN THIS AFTERNOON.
In the hours before
Local storm report, May 30, 7:33 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
HIGHWAY 218 NOW OPEN BOTH SIDES OF TOWN. MOUNT AUBURN
BLACKTOP, V61, STILL CLOSED.
&&
WELocal storm report, May 30, 7:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN 2 NNW SHELLSBURG 42.12N 91.89W
05/30/2008 M4.00 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL
&&
DLFLocal storm report, May 30, 7:43 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HEAVY RAIN 2 SW ANAMOSA 42.09N 91.31W
05/30/2008 M1.81 INCH JONES IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WELocal storm report, May 30, 8:03 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD INDEPENDENCE 42.47N 91.89W
05/30/2008 BUCHANAN IA EMERGENCY MNGR
BUFFALO CREEK UP 4 FEET AND OUT OF ITS BANK. LITTLE
MAQUOKETA ALSO FLOODING. HIGHWAY D-22 CLOSED DUE TO
FLOODING.
&&
WELocal storm report, May 30, 8:08 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HEAVY RAIN KEOSAUQUA 40.73N 91.96W
05/30/2008 M0.66 INCH VAN BUREN IA FIRE DEPT/RESCUE
FELL IN JUST 20 MINUTES.
&&
WELocal storm report, May 30, 8:13 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 W DUBUQUE 42.50N 90.74W
05/30/2008 M2.37 INCH DUBUQUE IA TRAINED SPOTTER
STORM TOTAL AS OF 8 AM.
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:54 AM CDT | Severe Thunderstorm Warning | DVN | Mercer | 36 min |
| May 30, 9:30 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.